Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 110, NWS JSJ

May 12, 2011

NWS JSJ issued this small craft advisory at May 12, 2011, 10:28 AM CDT. It took effect at May 12, 2011, 11:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 12, 2011, 10:28 AM CDT (15:28 UTC)
In effect from
May 12, 2011, 11:00 AM CDT
Expired
May 13, 2011, 3:09 AM CDT
In force
16 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WHCA72 TJSJ 121528
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1128 AM AST THU MAY 12 2011

...NORTH SWELLS WILL AFFECT THE LOCAL ATLANTIC WATERS THROUGH AT
LEAST FRIDAY MORNING...

.A BROAD AREA OF LOW PRESSURE NEAR STATIONARY ACROSS THE NORTH 
WESTERN ATLANTIC IS GENERATING NORTH SWELLS THAT WILL REACH THE
LOCAL ATLANTIC WATERS THIS AFTERNOON THROUGH AT LEAST FRIDAY
MORNING.

AMZ710-122330-
/O.NEW.TJSJ.SC.Y.0110.110512T1600Z-110513T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1128 AM AST THU MAY 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST FRIDAY. 

WAVES: NORTH SWELLS OF 5 TO 7 FEET ARE EXPECTED FROM THIS
       AFTERNOON THROUGH EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
3 follow-up statements
069 
WHCA72 TJSJ 122041
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
441 PM AST THU MAY 12 2011

...NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC OFF
SHORE WATERS THROUGH AT LEAST FRIDAY MORNING...

.A BROAD AREA OF LOW PRESSURE NORTH OF BERMUDA WILL REMAIN NEARLY
STATIONARY ACROSS THE NORTHWEST ATLANTIC AND CONTINUE TO GENERATE
NORTH SWELLS THAT WILL AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS
THROUGH AT LEAST FRIDAY MORNING.

AMZ710-130445-
/O.CON.TJSJ.SC.Y.0110.000000T0000Z-110513T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
441 PM AST THU MAY 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 AM AST FRIDAY.

WAVES: SEAS OF 6 TO 7 FEET IN NORTH SWELLS ARE EXPECTED THROUGH
EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
321 
WHCA72 TJSJ 130242
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1042 PM AST THU MAY 12 2011

...NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC OFF
SHORE WATERS THROUGH AT LEAST FRIDAY MORNING...

.A BROAD AREA OF LOW PRESSURE NORTH OF BERMUDA WILL REMAIN NEARLY
STATIONARY ACROSS THE NORTHWEST ATLANTIC AND CONTINUE TO GENERATE
NORTH SWELLS THAT WILL AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS
THROUGH AT LEAST FRIDAY MORNING.

AMZ710-131000-
/O.CON.TJSJ.SC.Y.0110.000000T0000Z-110513T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1042 PM AST THU MAY 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 AM AST FRIDAY.

WAVES: SEAS OF 6 TO 7 FEET IN NORTH SWELLS ARE EXPECTED THROUGH
EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
843 
WHCA72 TJSJ 130809
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
409 AM AST FRI MAY 13 2011

...NORTHERN SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC
WATERS AND ALL PASSAGES...

.THE NORTHERN SWELL WILL CONTINUE TO SLOWLY SUBSIDE TROUGH THE
INCOMING WEEKEND.

AMZ710-130915-
/O.CAN.TJSJ.SC.Y.0110.000000T0000Z-110513T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
409 AM AST FRI MAY 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

ALTHOUGH NORTHERN SWELLS WILL CONTINUE TO AFFECT THE LOCAL
WATERS...HAZARDOUS SEAS OF 7 FEET OR GREATER ARE NO LONGER
EXPECTED ACROSS THESE WATERS.

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at May 12, 10:28 AM CDT, 0 minutes earlier.

Area forecast discussion, May 12, 10:28 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1128 AM AST THU MAY 12 2011

.UPDATE...
NO SHOWER DEVELOPMENT ACROSS THE ISLANDS JUST YET...EXCEPT FOR A
FEW QUICK PASSING RAIN SHOWERS ALONG THE SOUTHWEST AND SOUTHEAST
COASTAL AREAS OF PUERTO RICO...AND JUST OFFSHORE OF SAINT CROIX.
SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORM
ACTIVITY DEVELOPING JUST OFF THE SOUTHWEST COAST OF PUERTO RICO...
WHILE FEW ISOLATED THUNDERSTORMS WERE NOTED OFF THE EAST COAST OF
THE ISLANDS EARLIER THIS MORNING WHERE A WATERSPOUT WAS OBSERVED
BY A PILOT AND SEVERAL RESIDENTS. FOR THE REST OF THE AFTERNOON...
STILL EXPECT SUFFICIENT BREAKS IN THE FAIRLY THICK MID TO UPPER LEVEL
CLOUD SHIELD ACROSS THE ISLANDS TO AID IN CONVECTIVE DEVELOPMENT
OVER LAND. ALTHOUGH CONVECTIVE ACTIVITY MAY NOT BE WIDESPREAD...WITH
THE VERY FAVORABLE UPPER LEVEL SUPPORT...EXPECT ANY DEVELOPMENT
DURING THE AFTERNOON TO BE VERY EXPLOSIVE AND CAPABLE OF PRODUCING
VERY HEAVY RAINFALL AND GUSTY WINDS. THEREFORE NO CHANGES MADE TO
THE INHERITED FORECAST FOR NOW AS WE EXPECT THIS MOIST UNSTABLE
ENVIRONMENT TO CONTINUE FOR THE NEXT SEVERAL DAYS.

&&

.AVIATION...VFR CONDS AT ALL TAF SITE THROUGH AT LEAST 12/17Z.
THEREAFTER FM 12/17Z-12/23Z EXPECT VCSH/VCTS NR MOST TAF SITES
WITH PSBL TEMPO MVFR/IFR CONDS EXPECIALLY AT TJMZ...TJSJ...
TJNR...TJPS DUE AFTN CONVECTION WITH LOW CIGS AND PDS OF LOCALLY
HVY RAINFALL. IN ADDITION...MTN TOP OBSCURATIONS POSSIBLE OVR PART
OF THE CORDILLERA CENTRAL DUE TO AFTERNOON SHOWERS AND
THUNDERSTORM ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 428 AM AST THU MAY 12 2011/

SYNOPSIS...BROAD LONGWAVE TROF ACROSS THE WRN ATLC WILL DEAMPLIFY
OVR THE NEXT FEW DAYS. SUBEQUATORIAL RIDGE ACROSS THE TROP ATLC WILL
BUILD WWD INTO THE CARIBBEAN MIDDLE OF NEXT WEEK.

DISCUSSION...LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH
ACROSS THE WINDWARD PASSAGE WITH AN ASSOCIATED 100-KT JET STREAK
EXTENDING FROM SOUTH OF HAITI TO THE NORTH OF PUNTA CANA IN THE
DOMINICAN REPUBLIC PER MOST RECENT ACARS PLOT. LATEST GUIDANCE SHOWS
THESE TWO FEATURES MOVING ACROSS PR/USVI LATE TODAY AND TONIGHT
SUPPORTING A PERIOD OF VERY ACTIVE WX LATER THIS AFTERNOON. WHILE
LIFT LOOKS PRETTY IMPRESSIVE TO GENERATE WIDESPREAD CONVECTION
LIMTING FACTORS FOR WIDESPREAD HEAVY RAINFALL ARE STORM MOTION
GREATER THAN 10 KT AND PW VALUES LESS THAN 2.0 INCHES. OF POTENTIALLY
GREATER CONCERN IS SUBSTANTIAL DIRECTIONAL SHEAR SEEN ON FCST
SOUNDINGS EARLY IN THE DAY WITH VEERING WIND PROFILES AS THE DAY
GOES ON. 0-3KM STORM REL HELICITIES ARE DECENT WITH SWEAT INDICES
UPWARDS OF 300 SUGGESTING A MARGINAL SEVERE THREAT WITH ANY
STORMS TODAY. CONVECTION SHOULD MOVE GENERALLY ENE AND AFFECT THE
NORTHEAST QUADRANT OF THE ISLAND.

CUTOFF LOW WELL NORTH OF THE AREA WILL CONTINUE TO DIVERT S/W
VORTICES ACROSS THE AREA OVR THE WEEKEND KEEPING UNSETTLED
CONDITIONS WITH AFTERNOON CONVECTION FOCUSING NORTH OF THE
CORDILLERA CENTRAL AND AFFECTING THE NORTH COAST OF PR.

UPPER FLOW DEAMPLIFIES EARLY NEXT WEEK WITH RIDGE BUILDING IN
FROM THE TROP ATLC MIDDLE OF NEXT WEEK. HOWEVER...MOISTURE AND
INSTABILITY LOOK MORE THAN ADEQUATE TO SUPPORT DAILY CONVECTION
WITH THE NW COAST THE MOST FAVORED LOCATION IN A SOUTHEAST
STEERING FLOW.

AVIATION...MVFR/IFR CONDITIONS LIKELY AT JSJ/IST LATER TODAY
WITH SMALL CHANCES AT ALL OTHER TERMINALS. JSJ AND JBQ WILL HAVE
THE BEST OF EXPERIENCING AFTERNOON TSRA OVER THE NEXT FIVE DAYS.

MARINE...SEAS HAVE BUILT UP TO 6 FEET IN NORTH SWELLS AT BUOY
41043. GUIDANCE SUGGESTS SEAS WILL BUILD QUICKLY ACROSS THE ATLC
COASTAL WATERS BY EVENING WITH 4-6 FT LIKELY ACROSS THE NEARSHORE
ATLC WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  73  84  74 /  70  50  70  20
STT  84  75  85  75 /  70  50  30  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

09/11
Hazardous weather outlook, May 12, 5:19 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
619 AM AST THU MAY 12 2011

AMZ710>745-PRZ001>013-131000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
619 AM AST THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ESPECIALLY NORTH OF THE CORDILLERA CENTRAL. ISOLATED STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF FLOODING OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-131000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
619 AM AST THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
CARIBBEAN COASTAL WATERS. ISOLATED STORMS MAY BECOME SEVERE WITH
STRONG WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF STRONG WINDS...HEAVY RAINFALL OR FLOODING WOULD BE
GREATLY APPRECIATED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:24 AM CDTSpecial Marine WarningJSJ81 min
May 12, 10:40 AM CDTSpecial Marine WarningJSJ80 min
May 12, 1:05 PM CDTAreal Flood AdvisoryJSJ2 hr
May 12, 5:38 PM CDTAreal Flood AdvisoryJSJ112 min

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.